Worried About Antibiotic (Biaxin / Clarithromycin)

Discussion in 'Support' started by Maithe Marshall, Feb 27, 2014.

tinnitus forum
    1. Maithe Marshall
      Gloomy

      Maithe Marshall Member

      Location:
      New Mexico
      Tinnitus Since:
      Last week.
      I am taking biaxin...a generic name for something I think called clarithromycin? Something around those lines...
      Should I stop taking it? I'm really nervous about this.
       
    2. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      What does your doctor say?

      sp
       
    3. Maithe Marshall
      Gloomy

      Maithe Marshall Member

      Location:
      New Mexico
      Tinnitus Since:
      Last week.
      He told me "I've been reading to much on the internet" he told me to relax and take it..
       
    4. cullenbohannon
      Thinking

      cullenbohannon Member Benefactor

      Tinnitus Since:
      1/2014
      If your doctor wants you taking it it's prob for a hgood reason. Infection can be tricky so you should prob finish taking them.
       
    5. Maithe Marshall
      Gloomy

      Maithe Marshall Member

      Location:
      New Mexico
      Tinnitus Since:
      Last week.
      I'm scared it will ruin my ears...more..
       
    6. cullenbohannon
      Thinking

      cullenbohannon Member Benefactor

      Tinnitus Since:
      1/2014
      If it causes you anxiety maybe it's not a good idea. But you want to make sure your infection is healed. Maybe ask your doc for a antibiotic that doesn't effect ears.
       
    7. Maithe Marshall
      Gloomy

      Maithe Marshall Member

      Location:
      New Mexico
      Tinnitus Since:
      Last week.
      I'll probably call and see what they can do..can other anti biotics curs ear infections?
       
    8. cullenbohannon
      Thinking

      cullenbohannon Member Benefactor

      Tinnitus Since:
      1/2014
      Yes I belive so I took amoxicilin of some kind and had no worsening. Of mine ofcourse your dr will know better than me.
       
    9. Maithe Marshall
      Gloomy

      Maithe Marshall Member

      Location:
      New Mexico
      Tinnitus Since:
      Last week.
      Should I worry? I saw biaxin as being "toxic" to the ears...
       
    10. cullenbohannon
      Thinking

      cullenbohannon Member Benefactor

      Tinnitus Since:
      1/2014
      Maithe I'm not really comfortable saying wether it's safe to take or not anything could happen but the doctor gave it for the infection which could be causing the t. My meds were reported by
      some as being toxic as well I wasfine. It
      seems it could cause adverse affects but is very unlikely. Again I would ask these questions to your doctor .
      http://www.ehealthme.com/ds/biaxin/tinnitus
       
    11. Maithe Marshall
      Gloomy

      Maithe Marshall Member

      Location:
      New Mexico
      Tinnitus Since:
      Last week.
      thank you! I'm going to call tomorrow ask for a change.
       
      • Like Like x 1
    12. Amelia
      Daring

      Amelia Member

      Location:
      Australia
      Tinnitus Since:
      08/2013
      Hun, I have a father with severe T, and my father in law and husband both have very mild T and none of them have ever worried too much about the medications they take.

      My father in law in particular is quite unwell with thyroid issues and takes a mountain of nasty pills every day and says his ringing never increases.

      Call your doctor for piece of mind but I'm sure you will be ok :)
       
    13. Maithe Marshall
      Gloomy

      Maithe Marshall Member

      Location:
      New Mexico
      Tinnitus Since:
      Last week.
      Okay..I know I'll call tomorrow when they are open. My T is very loud tonight..ugh :( I do not like the changes it does..it really makes me scared.

      @Amelia
       
    14. Amelia
      Daring

      Amelia Member

      Location:
      Australia
      Tinnitus Since:
      08/2013
      Are you taking any vitamins? Some people here have had good results with magnesium, B3 (niacin) and zinc ...
       
    15. Kris

      Kris Member

      Tinnitus Since:
      2012
      If there is an alternative that your doc is happy to prescribe, why not!

      In my opinion, you need to do/take things that you are comfortable with as it will mentally help you adjust to what is happening. If you are unsure of the drug, and it makes you more anxious, in theory it could hamper your recovery.

      In saying all that, I would definitely want to treat the infection as it may fix all your issues full stop!

      :)
       
    16. Maithe Marshall
      Gloomy

      Maithe Marshall Member

      Location:
      New Mexico
      Tinnitus Since:
      Last week.
      No I haven't but today I bought melatonin, magnesium, B and ginkgo @Amelia and thank you @Kris hopefully thins get better
       
    17. Valentin

      Valentin Member

      Location:
      Thailand
      Tinnitus Since:
      17/08/2013
      Don't worry too much about the meds, if they were really dangerous for the ears, your doc wouldn't prescribe them and these drugs would be labelled use in last resort because of high ototoxicity like chemiotherapy etc
       
    18. LadyDi
      Busy

      LadyDi Member Benefactor

      Location:
      Florida, USA
      Tinnitus Since:
      06/2013
      Cause of Tinnitus:
      Barotrauma/airplane
      Hi @Maithe: Be aware that there are drugs that we may see listed on an Internet ototoxic list that includes anyone who ever may have reported to the FDA that Tinnitus was caused by a certain drug's use. But these reports may come from a fraction ( like far less than 1 percent) of those using the drug overall. And remember, you are taking these meds only for 10 days. So you should have no hearing side effects. But ask your doctor.

      I hope you have a better night tonight.
       
    19. Kris

      Kris Member

      Tinnitus Since:
      2012
      Maithe, just wanted to add that I am feeling all of your highs and lows, and a lot of us have been through the same.

      Whilst my t is quite mild, I have other ear issues which made me initially feel the same way as you are now. I was totally not coping, full of panic and desperation, but as others have mentioned, time will help you to adjust to whatever t may or may not settle with you.

      You will be ok.

      X
       
      • Hug Hug x 1
    20. Marias21
      Busy

      Marias21 Member

      Cause of Tinnitus:
      allergies
      Ive been taking amoxicillin formy ear infection wolud not take anything els for it they gave me z pack at the ER and i read on the Internet that it gave T so i whent to urgent care and they gave me amoxicillin been on it 2 days can see my T is so low ( my T was form my sinus then it became a ear infection ) please keep in mind that amoxicillin is the only safe thing to use it don't cause permint T
       
    21. Maithe Marshall
      Gloomy

      Maithe Marshall Member

      Location:
      New Mexico
      Tinnitus Since:
      Last week.
      Thank you I'm going to ask for amoxicillin!
       
    22. Maithe Marshall
      Gloomy

      Maithe Marshall Member

      Location:
      New Mexico
      Tinnitus Since:
      Last week.
      Got amoxacillian ! The dr said he could see pus and fluid behind my ear:/
       
    23. Stina
      Psychedelic

      Stina Member Benefactor

      Location:
      Tartu
      Tinnitus Since:
      11/13
      Some drugs sure can affect the ears but it is not very common. Only around 1% of the people taking those meds experience it. So dont worry.
       
    24. Maithe Marshall
      Gloomy

      Maithe Marshall Member

      Location:
      New Mexico
      Tinnitus Since:
      Last week.
      Thank you, I hope things get better and that this is why I hear ringing because of the pus and fluid.
       
    25. billie48
      Sunshine

      billie48 Member Benefactor Hall of Fame Ambassador Team Research

      Location:
      Vancouver, Canada
      Tinnitus Since:
      03/2009
      I used amxocillin all the time for throat infection and it didn't make my T worse. If your doctor approves its usage, you should feel relax using it.
       
      • Agree Agree x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.